Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 103, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2002, 5:19 PM EDT for Ashtabula County, Ohio. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2002, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 21, 2002, 6:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:35 PM EDT | Thunderstorm Wind | Jefferson, OH | Thunderstorm winds downed several trees in and around Jefferson. |
| Jun 21, 5:45 PM EDT | Thunderstorm Wind 57 M | Ashtabula Co Arpt, OH | A 66 mph thunderstorm wind gust was measured. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 212119 SVRCLE OHC007-212215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 519 PM EDT FRI JUN 21 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN OHIO... * UNTIL 615 PM EDT * AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF GENEVA...OR ABOUT 8 MILES WEST OF JEFFERSON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GENEVA JEFFERSON LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:00 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 21, 4:00 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 400 PM EDT FRI JUN 21 2002 LAKE BREEZE CAUSG TSTMS TO DVLP...ALSO SOME ACTIVITY ALONG FINE LINE...THAT DOESNT SEEM TO BE TOO STRONG. ALSO KPG AN EYE ON FLASH FLOOD POTENTIAL. FRONTAL BOUNDARY LIFTG N SAT. SUN FCST ON THE EDGE NOT MUCH LIFTG. TEMP GUID SEEMS LOW...WENT WARMER. .CLE... OH...NONE. PA...NONE. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:07 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 21, 2:23 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 52 min |
| Jun 21, 3:03 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 57 min |
| Jun 21, 3:06 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 69 min |
| Jun 21, 3:25 PM EDT | Special Marine Warning | CLE | 110 min | |
| Jun 21, 3:25 PM EDT | Special Marine Warning | CLE | 110 min | |
| Jun 21, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
| Jun 21, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 58 min |
| Jun 21, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 48 min |
| Jun 21, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 30 min |
| Jun 21, 5:05 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 21, 5:05 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 21, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 45 min |
| Jun 21, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 60 min |
| Jun 21, 7:08 PM EDT | Special Marine Warning | CLE | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.